MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Catalog Number 4301C
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that when physician recapping needle, the needle went through cap and stuck physician.Rcc received a complaint via email.When physician recapping needle, the needle went through cap and stuck physician.Physician reported concerned that the needle shouldn't pierce the cap as easily as it did, he tested another type of needle and took extreme pressure to pierce.There were no concerns with physician skill and recapping sinal needles was reported as a common practice.The product was not saved.Customer response on (b)(6) 2024 for fu 2.1.Can you please provide an exact date of event in format dd-mmm-yyyy? 14-07-2024.2.Batch number [1487945] was not found, can you please provide the lot number associated with reported issue? lot number 0001487945.3.When was this defect observed? during or before use? it is our understanding that the event occurred after use when physician recapped needle.4.Did the needle stick injury occur with a contaminated or clean needle? per review of medical record, stick injury occurred with a contaminated needle.5.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.It is our understanding that source testing on patient was performed due to physician exposure to contaminated needle.Results of testing unknown.6.Please describe and include any medical treatment needed as a result? results of testing and/or treatment unknown.7.If possible, could you please provide picture samples for investigation? no known photos obtained.
 
Additional Manufacturer Narrative
Pr (b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a041001, patient problem code: f11.H10: the lot number for the device was provided.The device history records are currently under review.H10: d4 (expiration date: 07/2024).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001487945 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.H11: correction made - adverse type - reported issue is both an adverse event and product problem.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that when physician recapping needle, the needle went through cap and stuck physician.Verbatim: rcc received a complaint via email.When physician recapping needle, the needle went through cap and stuck physician.Physician reported concerned that the needle shouldn't pierce the cap as easily as it did, he tested another type of needle and took extreme pressure to pierce.There were no concerns with physician skill and recapping sinal needles was reported as a common practice.The product was not saved.Customer response on nov 26, 2024 for fu 2.1.Can you please provide an exact date of event in format dd-mmm-yyyy? (b)(6) 2024.2.Batch number [1487945] was not found, can you please provide the lot number associated with reported issue? lot number 0001487945.3.When was this defect observed? during or before use? it is our understanding that the event occurred after use when physician recapped needle.4.Did the needle stick injury occur with a contaminated or clean needle? per review of medical record, stick injury occurred with a contaminated needle.5.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.It is our understanding that source testing on patient was performed due to physician exposure to contaminated needle.Results of testing unknown.6.Please describe and include any medical treatment needed as a result? results of testing and/or treatment unknown.7.If possible, could you please provide picture samples for investigation? no known photos obtained.

Brand Name
LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20834414
Report Number1625685-2024-00134
Device Sequence Number3759910
Product Code PWY
UDI-Device Identifier10885403057038
UDI-Public(01)10885403057038(11)220919(17)240731(10)0001487945
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number4301C
Device Lot Number0001487945
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown